KLUTZO, MADWOLF I Value Your Opinions, Please Read . . . . . . .

Discussion in 'Fibromyalgia Main Forum' started by Jillian40, Jan 24, 2003.

  1. Jillian40

    Jillian40 New Member

    Klutzo and Madwolf -

    I have always enjoyed and appreciated your responses to folks on this site, as I find you both quite knowledgable
    and helpful.

    Klutzo, I had posted, and you responded about 8 days ago, to my possible reaction to Amoxycillin. Can you tell me what your symptoms were when you had a penicillin allergic reaction? I have just made an appt with a specialist,
    Allergy/Asthma guy. His charges are $450 - $650 for a new
    patient intake (2 hours) and something like $1000 for a penicillin allergy test. I am on COBRA right now, due to a job loss 2 months ago, so am being thoughtful about necessary/unnecessary spending at the moment. I am self-referring myself to him. $420/month for COBRA.

    My reaction to the Dental Pre-Med of Amoxycillin (2000mg)when I took it mid December, was moderate asthma (needed to use inhalar), runny nose, then stuffed nose for 3-4 days, and tender painful glands in neck. Also had an allergy like bump under my chin. I had to take 2000 mg again the very next day, due to a second procedure. My dentist politely refused to offer services w/o premedication. NOTE: I had not used an inhalar for 3 yrs prior to this. The symptoms continued adding a cough and clear thick secretions (not yellow).

    Then about 3 weeks later, January 13th, I once again had to take 2000mg of the same med for my third and last procedure. When I mentioned the reaction to the dental hygenist she was not concerned, and it wasn't until you confirmed your suspicions of an allergic rx on my post that I began to really give it some thought. My reaction this third time was more minor, though included runny nose, cough and more mild asthma.

    I have coughed daily since the first dose, have now gotten tight muscles back in my upper back from this (bummer). My inhalar use has tapered off to 2-3 times weekly, instead of 2-3 times daily. I have all but discontinued my antihistamine use, was taking daily following this.

    All three of my sisters have active asthma, my father had it since a kid. Prior to this allergic? episode, I was reacting to dust, mold, smoke and come to think of it, was using an inhalar ocassionally for about 3 months prior. I am cleaning out my father's house, since he died 5 months ago with COPD, and it is a frightening mess. Not a healthy place for me, though I have limited choices, until it's done. Yes, I loved him and miss him very much. :(

    I have only had asthma symptoms, one time in my life, following bronchitis, and they only lasted about 6 months, with tx of 2 inhalars, oral steroid, and singulair, etc. Hadn't had to be on tx since then, except as mentioned.

    So what is your opinion? Was it similar to your allergic reaction Klutzo?

    Hope Your Day is Going OK, God Bless, ....... Jillian

    P.S. Do you know if Keflex is in the penicillin catagory? If not, which one? About 1-1/2 yrs ago I took this (for bladder infection maybe) and then had a C-Diff infection in my intestines from it, was hospitalized for 4 days with antibiotic treatment to get rid of it. Related?[This Message was Edited on 01/24/2003]
  2. Mikie

    Mikie Moderator

    Just bumping this before it rolls over.

    Love, Mikie
  3. klutzo

    klutzo New Member

    First, look for a different doctor! What a rip-off! My allergist didn't charge nearly that much. The consult with several tests was between $200-300.
    I believe Keflex or Keflin are similar to Erythromycin not to Penicillin, at least I had the same type of reaction to both of them (green vomit and diarreha, ugh!).
    My ampicillin reaction was that I became dizzy, anxious, and short of breath, and my face turned red. It was over within an hour. I went to the Emergency Rm. but don't remember what happened there since it was so long ago. I was 19 at the time, and am almost 52 now. Your reaction is very different, but any reaction should be taken seriously. My reaction may seem mild compared to yours, but they told me it usually is worse each successive time, and my skin test was really highly allergic.
    I hope you can get to have testing done soon, and at a fair price.
    Hugs,
    Klutzo
  4. coyote

    coyote New Member

    throw my two cents worth in.
    I am allergic to several antibiotics. With penicillin, I get a rash and swelling.
    With E-mycin, I get diarrhea.
    Those are the reactions I get to the others, too.
    I have asthma also, and have only had the syptoms you describe from a cold. Could be allergy, I don't know.
    I also agree that you are getting ripped off by that doctor.
    The price sounds outrageous.
  5. coyote

    coyote New Member

    just bumping for you
  6. Bambi

    Bambi New Member

    My mother had a life threatening
    allegic reaction to it. Her throat
    closed up and she had horrendous
    hives. I don't know if this is the
    common reaction in case of an allergy
    but it certainly was hers. I don't
    know what they gave her but she was
    treated in the ER. Hugs, Bambi
  7. Jillian40

    Jillian40 New Member

    Before It Rolls Over!!!